Urmm - constipation and indigestion when taking thyroxin


I wonder if anyone knows if this is normal, I have recently started taking thyroxin and seem to have developed awful constipation and indigestion.

On the bright side I do feel less tried so just wondering if this is the compromise for more energy.

Also is there anything I can do to help this without taking more tablets.


5 Replies

  • How long ago did you start taking your meds and how much are you taking?

    Constipation and indigestion are both hypo symptoms and what can happen when you first start taking Levo is that you thyroid will have a bit of a breather as it is tired and has been struggling for a long time. This means that whatever T4 (which is the equivalent to Levo) it was able to make will be reduced and the amount of medication you are on at the start may not be enough to compensate for this - hence more hypo symptoms until your GP increases your dose to a more acceptable level.

    Hope this gives you a possible explanation for these "new" symptoms.

    Moggie x

  • Can the same thing happen when you increase your dose ...say up 25mcgs?

  • Not to sure about that - are you feeling worse the more levo you take then?

    Moggie x

  • Sorry dont want to hijack this thread but mines been lost off the page lol - but yes am having the same symptoms as above and also feeling a bit jittery. I found it interesting what you said as I have been under for a long time and wondered if my body was in a sort of shock to be suddenly having more.

  • i have exatly the same problem also stomach cramps. regrds brenda

You may also like...